My mum has just been diagnosed with a mild form of parkinsons disease, they think it has been coming on for about 18 months. But for about the last two years she has suffered with disorientation, she has mentioned it to the doctor and to the hospital when she was diagnosed but they all seem to dismiss it and just write it down on her notes. It is really getting her down, she is frightened to go out on her own in case she falls, she feels the need to hold on to something when walking along, but it also makes her feel really poorly, almost like she is a zombie. She has lost her confidence to go out on her own. Could this be to do with her parkinsons or not? She says she can't put up with it much longer but doesn't know what else to do. Hope you can help
I used to take a Parkinson's med, Sinemet, for Restless Legs Syndrome and Periodic Limb Movement Disorder. One side effect was feeling as if I was losing my balance. For example, when I passed by a stairwell I felt like I was falling down the stairs. Any small height difference would bring it on, as would going around corners. I would misjudge my distance and walk into walls with my arm and shoulder. When I changed my medication I no longer experienced those sensations, although then taking Mirapex brought on a set of different side effects. But no matter what, it is not good to end these meds abruptly.
As far as the disoriention, could she have a sleep disorder? Disrupted sleep stages over time can scramble the brain, causing memory loss and confusion. If that were the case, you may find her diagnostic picture looking totally different when treated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.